MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Codes Difficult to Open or Close (2921); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura pro¿ biopsy forceps with spike.It was reported that the physician went to take a bite (close) the forceps to take a biopsy in the stomach, heard a loud click, the forceps would no longer open and close.They had to remove the scope and close the forceps by hand.The procedure was completed by using another of the same device, no patient harm.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with no significant damage to the handle or catheter; however, the cups were in the open position.When the handle was manipulated, the cups would not close and were stuck open, and significant resistance was felt in the handle.Under magnification it was noted that the cups were damaged and would not close fully.The device was returned to the supplier for further evaluation and the following was provided, "the visual evaluation of the device showed nose cap detached from handle stem.A small kink was observed on the cable and there was visible damage to both of the handle spool.When the nose cap was manually tugged into the handle stem, the handle could not be actuated and the nose cover came loose.But when the device was opened and the cups were manipulated using the pushrod, the cups actuated and opened and closed without resistance.When the handle was disassembled carefully using non-serrated needle nose pliers, it was noticed that the pushrod clip was not seated properly in the spool.The complaint of cups would not open and close by manipulating handle and significant resistance in handle was confirmed with both visual and functional evaluation.No significant damage to the cups was observed when the tip was viewed under magnification.All captura pro devices are 100% inspected for visual and functional specification, it is unknown how the nose cover detached from the handle spool or how the damage to both of the handle spool occurred.Hence, the root cause of this complaint is unknown." the device history record was reviewed and was manufactured april 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The supplier provided the following, "a review of the device history record did not find any anomalies.The device was returned with the nose cap slightly detached from the handle stem and a small kink in the cable.The functional evaluation of the device confirmed the user complaint of "would not open/close," the cups could not be opened/closed using handle manipulation.This was caused by the pushrod clip not being seated properly in the spool.Further evaluation did not find damage to the cups, however there was visible damage to both handle spools.It is unknown how or when the damage to the device occurred.Root cause was not able to be determined.All devices go through a quality final check prior to packaging and shipment, this includes verifying the forceps operate freely with no hesitation and that the cups close completely." prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Our laboratory evaluation of the returned device confirmed the report.The supplier provided the following, "a review of the device history record did not find any anomalies.The device was returned with the nose cap slightly detached from the handle stem and a small kink in the cable.The functional evaluation of the device confirmed the user complaint of "would not open/close," the cups could not be opened/closed using handle manipulation.This was caused by the pushrod clip not being seated properly in the spool.Further evaluation did not find damage to the cups, however there was visible damage to both handle spools.It is unknown how or when the damage to the device occurred.Root cause was not able to be determined.All devices go through a quality final check prior to packaging and shipment, this includes verifying the forceps operate freely with no hesitation and that the cups close completely." prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19781796
Report Number1037905-2024-00400
Device Sequence Number8068416
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)270422(10)W4830651
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4830651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS 190 EGD
Patient SexUnknown